Alert archive / Texas / High Wind Warnings in 2019

High Wind Warning 10, NWS Midland/Odessa, TX

February 8, 2019

NWS Midland/Odessa, TX issued this high wind warning at Feb 8, 2019, 6:10 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 8, 2019, 6:10 AM CST (12:10 UTC)
Expired
Feb 8, 2019, 12:00 PM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted.

128 
WWUS74 KMAF 081210
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
610 AM CST Fri Feb 8 2019

...HIGH WIND WARNING GUADALUPE PASS THIS MORNING...

.A strong cold front moving through the area this morning has
resulted in high wind through the Guadalupe Pass. As the pressure 
gradient relaxes this afternoon wind speeds will decrease.

TXZ258-081800-
/O.NEW.KMAF.HW.W.0010.190208T1210Z-190208T1800Z/
Guadalupe Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
510 AM MST Fri Feb 8 2019

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

The National Weather Service in Midland/Odessa has issued a High
Wind Warning, which is in effect until 11 AM MST this morning. 

* TIMING...Now through 11 am MST.

* WINDS...Northeast wind of 35 to 45 mph with gusts to 60 mph.

* IMPACTS...Motorists should exercise extreme caution while 
  driving in the high wind warning area. be alert to sudden gusts 
  of wind that may cause you to lose control of your vehicle. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 8, 5:15 AM CST, 55 minutes earlier.

Area forecast discussion, Feb 8, 5:15 AM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
515 AM CST Fri Feb 8 2019

.AVIATION...
12Z TAF issuance
Northeast winds will become breezy late this morning behind the
strong cold front that moved through Thursday. Mid level clouds
will also increase but remain VFR.

&&

.PREV DISCUSSION... /issued 420 AM CST Fri Feb 8 2019/

DISCUSSION...
Upper low off the CA coast will weaken as it moves ashore putting
the region into SW flow aloft.  A secondary low will follow it down
the NW coast Saturday develop into a long wave trough that will
reach the Rockies Monday.  High pressure builds in behind it.

A cold front moved through the area last night bringing much colder
air to the region.  Morning temps were already in the teens and
20s... as of 10z Tatum has already reached 13 degrees.  Temperatures
will be unseasonably cold today as cold air advection... an easterly
wind... and ample cloud cover combine to keep temps down. Highs
today will generally be in the 30s and 40s with some 50s along the
Rio Grande.  Not much warming Saturday but readings return to
near normal by Sunday.  Highs in the 60s and 70s expected next week.

Guidance pointing to a possible high wind event through GDP this
morning but pressure gradient not strong and wind speeds across the
plains have not been strong either.  Therefore will not issue a
warning but speeds could approach criteria.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     39  22  42  33 /   0   0   0   0
Carlsbad                       42  22  44  27 /   0   0   0   0
Dryden                         44  29  47  34 /   0   0   0   0
Fort Stockton                  42  26  48  36 /   0   0   0   0
Guadalupe Pass                 34  20  44  38 /   0   0   0   0
Hobbs                          38  21  42  29 /   0   0   0   0
Marfa                          43  19  53  28 /   0   0   0   0
Midland Intl Airport           40  24  45  34 /   0   0   0   0
Odessa                         40  22  45  35 /   0   0   0   0
Wink                           42  25  47  31 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

29/99/
Hazardous weather outlook, Feb 8, 6:07 AM CST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
607 AM CST Fri Feb 8 2019

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-091215-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-
Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos-
Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-
Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau-
Big Bend Area-Terrell-Guadalupe Mountains-
607 AM CST Fri Feb 8 2019 /507 AM MST Fri Feb 8 2019/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Strong northeast winds will continue this morning through Guadalupe
Pass behind a cold front. A High Wind Warning is in effect. Winds
will diminish this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.